Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 209, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 25, 2007, 5:31 PM CDT for Elmore County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 25, 2007, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 252231
SVRBMX
ALC051-252300-
/O.NEW.KBMX.SV.W.0209.070825T2231Z-070825T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 600 PM CDT
* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WARE...OR 7 MILES SOUTHWEST OF TALLASSEE...AND MOVING EAST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN ELMORE COUNTY AT 550 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3249 8621 3263 8590 3254 8589 3252 8590
3249 8588 3246 8589 3245 8597 3246 8599
3242 8602 3241 8605
$$
JRA/161 follow-up statement
000
WWUS54 KBMX 252248
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT SAT AUG 25 2007
ALC051-252300-
/O.CON.KBMX.SV.W.0209.000000T0000Z-070825T2300Z/
ELMORE AL-
548 PM CDT SAT AUG 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN ELMORE COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARE...OR ABOUT 10
MILES SOUTHWEST OF TALLASSEE...MOVING SOUTHEAST AT 5 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3247 8614 3257 8590 3254 8589 3252 8590
3249 8588 3246 8589 3245 8597 3246 8599
3242 8602 3241 8605
$$
JRA/16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:41 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 25, 3:41 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 PM CDT SAT AUG 25 2007 .SHORT TERM... ONGOING CONVECTION HAS BEEN CONCENTRATED EAST OF INTERSTATE 65 SO FAR TODAY...LIKELY ALONG AN OUTFLOW BOUNDARY LEFT OVER FROM LAST NIGHTS ACTIVITY. HOWEVER...AS TEMPERATURES CONTINUE TO WARM...STORMS WILL LIKELY IMPACT MOST OF THE CENTRAL PORTION OF THE STATE. STORMS WILL PERSIST WELL INTO THE OVERNIGHT HOURS MUCH AS THEY DID LAST NIGHT...ALTHOUGH THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH WELL BEFORE MIDNIGHT. LOWS WILL FALL INTO THE LOWER 70S...NEAR THE DEW POINT SO PATCHY FOR IS A POSSIBILITY. HOWEVER WITH ONGOING RAIN AND THUNDERSTORMS WILL NOT MENTION FOG IN THE ZONES TO KEEP ATTENTION ON THE STORMS. STORM MOTION WILL BE VERY SLOW...WITH NO MORE THAN A DRIFT TO THE SOUTH. WITH PRECIPITABLE WATER HOVERING AROUND TWO INCHES...AND THE VERY SLOW MOVEMENT WILL HAVE TO WATCH THE FLOODING POTENTIAL CLOSELY. 3 HOUR FLASH FLOOD GUIDANCE IS AROUND 5 INCHES...BUT LOCAL EFFECTS MAY CAUSE SOME ISOLATED PROBLEMS. TOMORROW LOOKS LIKE A REPEAT OF TODAY. HOWEVER...WITH DRIER AIR MOVING IN FROM THE NORTH ALOFT...WE COULD SEE SLIGHTLY STRONGER STORMS ONCE AGAIN. WINDS APPROACHING SEVERE LIMITS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHWESTERN ALABAMA. SUBTLE CHANGES IN THE AIRMASS THIS TIME OF YEAR CAN RESULT IN SIGNIFICANTLY STRONGER STORMS. THIS MAY BE THE CASE TOMORROW. .LONG TERM... THE GOOD NEWS IN THE LONG TERM IS THAT THE TREND OF THIS UPDATE WAS COOLER AND WETTER NEARLY EVERY DAY. THE BAD NEWS...WE ARE STILL EXPECTING TEMPERATURES TO BE ABOVE NORMAL EVERY DAY. BY SATURDAY...IF THE FORECAST VERIFIES A HIGH OF 89 IN BIRMINGHAM AND A HIGH OF 91 IN MONTGOMERY WOULD BE THE COOLEST HIGHS OF THE MONTH OF AUGUST. NOT QUITE FOOTBALL WEATHER...BUT AT LEAST THE TREND IS IN THE RIGHT DIRECTION. PRECIPITATION WILL BE ISOLATED TO SCATTERED THROUGH MIDWEEK...WITH A BETTER SHOT OF ORGANIZED STORMS AHEAD OF A COLD FRONT AND ASSOCIATED SHORTWAVE ALOFT IMPACTING THE AREA THURSDAY EVENING INTO FRIDAY. DRIER AIR WILL FILTER IN BEHIND THE FRONT...BUT THERE SI STILL A HIGH DEGREE OF UNCERTAINTY AS TO WHEN THIS FEATURE WILL PASS...AND HOW FAR SOUTH IT WILL PUSH...SO WILL LEAVE IN LOW CHANCE POPS INTO SATURDAY. ALSO WILL REMAIN ON THE WARM SIDE OF GUIDANCE EACH DAY DURING THE EXTENDED PORTION OF THE FORECAST. 12/SIRMON && .AVIATION...18Z TAF DISCUSSION. JUST A BIT OF CHANGE IN THE AFTERNOON TAFS...AS THUNDERSTORM COVERAGE IS LOOKING MORE ISOLATED THAN SCATTERED. CONFIDENCE IN TIMING OF THUNDERSTORMS AT ANY GIVEN AIRPORT REALLY PRECLUDES ANYTHING MOVE THAN VCTS AT THIS TIME...AND WILL AMEND AS NECESSARY AND AS RADAR DICTATES FOR TYPICAL THUNDERSTORM HAZARDS. OTHERWISE AND OUTSIDE OF THUNDERSTORMS... EXPECT VFR CONDITIONS INTO THE EVENING HOURS. INCREASED LOW LEVEL MOISTURE AND LOCALIZED AFFECTS FROM THUNDERSTORM RAIN WILL LIKELY PRODUCE AT LEAST PATCHY MVFR CONDITIONS...AND INCLUDED SEVERAL HOURS OVERNIGHT AND INTO THE MORNING AT EET/ANB/TCL/AND TOI. SMALL CHANCE THAT TEMPO IFR CONDITIONS COULD BE EXPERIENCED AT TOI/ANB/AND TCL DEPENDING ON RAINFALL. SHOWERS AND THUNDERSTORMS EXPECTED TO CRANK UP AGAIN LATE TOMORROW MORNING...AND INCLUDED VCTS ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 93 70 93 70 / 30 50 20 20 20 ANNISTON 71 95 72 94 72 / 30 50 20 30 20 BIRMINGHAM 73 94 72 94 73 / 30 40 20 20 20 TUSCALOOSA 72 97 72 96 73 / 40 40 20 20 20 CALERA 71 94 72 94 72 / 40 40 20 30 20 AUBURN 70 90 73 90 73 / 30 40 30 40 20 MONTGOMERY 72 94 73 94 74 / 40 40 40 40 30 TROY 71 94 72 91 73 / 30 40 30 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Aug 25, 12:30 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT SAT AUG 25 2007 ALZ011>015-017>050-261530- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1230 PM CDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS DURING THE AFTERNOON INTO THE EVENING HOURS WILL HAVE THE POTENTIAL TO BECOME STRONG...WITH WIND GUSTS OF 35 TO 45 MPH. THE THREAT WILL BE AREA WIDE TODAY FROM AROUND 1 PM THROUGH 9 PM. WHILE THE PRIMARY THREAT IS GUSTY WINDS...FREQUENT LIGHTNING... AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. IF OUTDOOR ACTIVITIES ARE PLANNED FOR TODAY...BE CONSCIOUS OF RAPIDLY CHANGING WEATHER CONDITIONS. IF POSSIBLE...STAY TUNED TO NOAA WEATHER RADIO FOR WEATHER UPDATES. WITH TEMPERATURES IN THE MIDDLE 90S AND SIGNIFICANT INCREASES IN MOISTURE CONTENT...THE HEAT INDEX VALUES WILL BE 102 TO 106 MAINLY ALONG THE INTERSTATE 20 CORRIDOR WESTWARD. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY FROM 1 PM CDT THROUGH 8 PM CDT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT ON SUNDAY. TEMPERATURES AGAIN IN THE MIDDLE 90S AND HIGHER HUMIDITY SUNDAY WILL CAUSE HEAT INDICES TO RANGE FROM 101 TO 105. THIS WILL ESPECIALLY BE A CONCERN GENERALLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. JD/81
In the hours before
Special weather statement, Aug 25, 2:56 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT SAT AUG 25 2007 ALZ034-252030- BIBB- 256 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR BIBB COUNTY UNTIL 330 PM CDT... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIX MILE TO 6 MILES SOUTH OF SIX MILE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF MONTEVALLO TO 8 MILES EAST OF CENTREVILLE...MOVING SOUTH AT 5 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ASHBY. SIX MILE. RANDOLPH. HIGHWAY 82 BETWEEN CENTREVILLE AND LAWLEY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
Special weather statement, Aug 25, 4:09 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT SAT AUG 25 2007 ALZ041-252200- AUTAUGA- 409 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA COUNTY UNTIL 500 PM CDT... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIDE JUNCTION...OR 13 MILES NORTHWEST OF PRATTVILLE...MOVING SOUTHEAST AT 25 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VIDE JUNCTION. BOOTH. AUTAUGAVILLE. AUTAUGA COUNTY AIRPORT. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 25, 4:13 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT SAT AUG 25 2007 ALZ035-252200- CHILTON- 413 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR CHILTON COUNTY UNTIL 500 PM CDT... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLANTON...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CLANTON. COOPER. VERBENA. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 25, 4:16 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 PM CDT SAT AUG 25 2007 ALZ014-252200- WINSTON- 416 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 500 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALEYVILLE...MOVING SOUTHEAST AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HALEYVILLE. DELMAR. WEISS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 25, 4:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 425 PM CDT SAT AUG 25 2007 ALZ022-023-252215- PICKENS-TUSCALOOSA- 425 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PICKENS AND TUSCALOOSA COUNTIES UNTIL 515 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COKER...OR 7 MILES WEST OF NORTHPORT. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PIONEER. COKER. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 16/JRA
Special weather statement, Aug 25, 4:38 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 PM CDT SAT AUG 25 2007 ALZ042-044-252230- LOWNDES-MONTGOMERY- 438 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR LOWNDES AND MONTGOMERY COUNTIES UNTIL 530 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRATTVILLE...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAXWELL AIR FORCE BASE. CATOMA CREEK. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 22 min |
| Aug 25, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 36 min |
| Aug 25, 5:20 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.